Alert archive / Idaho / Wind Advisories in 2010

Wind Advisory 16, NWS Missoula, MT

November 15, 2010Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this wind advisory at Nov 15, 2010, 10:38 AM PST for Clearwater County, Idaho County, Idaho. It took effect at Nov 15, 2010, 8:00 PM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2010, 10:38 AM PST (18:38 UTC)
In effect from
Nov 15, 2010, 8:00 PM PST
Expired
Nov 16, 2010, 6:54 AM PST
In force
11 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID

The radar

The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 6.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2010-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2010-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

841 
WWUS75 KMSO 151838
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1138 AM MST MON NOV 15 2010

MTZ007-160400-
/O.NEW.KMSO.HW.W.0003.101116T1000Z-101116T1500Z/
BUTTE/BLACKFOOT REGION-
1138 AM MST MON NOV 15 2010

...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 8 AM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MST TUESDAY. 

* IMPACTS/TIMING: STRONG WINDS WILL DEVELOP LATE TONIGHT AND EARLY
  TUESDAY MORNING...ESPECIALLY ALONG THE INTERSTATE 90 CORRIDOR
  FROM DEER LODGE TO ANACONDA AS WELL AS GARRISON JUNCTION TO
  MACDONALD PASS.

* WINDS: SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS
  TO 65 MPH.

* LOCATIONS IMPACTED INCLUDE...INTERSTATE 90 CORRIDOR FROM
  DEER LODGE TO ANACONDA AREA. ALSO ALONG HIGHWAY 12 FROM GARRISON
  TO MACDONALD PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND DANGEROUS CROSS
WINDS ALONG HIGHWAYS. DRIVERS SHOULD EXERCISE EXTREME CAUTION...
ESPECIALLY SEMI TRUCKS AND HIGH PROFILE VEHICLES.

&&

$$

MTZ005-160400-
/O.NEW.KMSO.HW.W.0003.101116T0800Z-101116T1500Z/
MISSOULA/BITTERROOT VALLEYS-
1138 AM MST MON NOV 15 2010

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY FOR
THE BITTERROOT VALLEY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND
WARNING FOR THE BITTERROOT VALLEY...WHICH IS IN EFFECT FROM 1 AM
TO 8 AM MST TUESDAY. 

* IMPACTS/TIMING: STRONG WINDS CAN BE EXPECTED IN THE BITTERROOT
  VALLEY LATE TONIGHT AND EARLY TUESDAY MORNING. WITHIN THE
  BITTERROOT VALLEY...THE STRONGEST WINDS SHOULD BE MAINLY ALONG
  THE WESTERN HALF OF THE VALLEY OR FROM ABOUT THE BITTERROOT
  RIVER WESTWARD. ALTHOUGH...SOME HIGH WIND GUSTS ARE ALSO
  POSSIBLE ON THE EAST SIDE. 

* WINDS: SOUTHWEST WINDS SHOULD INCREASE TO 30 TO 40 MPH WITH
  GUSTS TO 60 MPH AFTER MIDNIGHT.

* LOCATIONS IMPACTED INCLUDE...WESTERN BITTERROOT VALLEY...HIGHWAY
  93 FROM LOLO TO CONNOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...POWER
OUTAGES...AND DANGEROUS CROSS WINDS ALONG HIGHWAYS. DRIVERS SHOULD
EXERCISE EXTREME CAUTION...ESPECIALLY SEMI TRUCKS AND HIGH PROFILE
VEHICLES. 

&&

$$

IDZ007-008-160400-
/O.NEW.KMSO.WI.Y.0016.101116T0400Z-101116T1800Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
1038 AM PST MON NOV 15 2010

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PST
TUESDAY. 

* IMPACTS/TIMING: STRONG SOUTH WINDS CAN BE EXPECTED FROM LATE
  THIS EVENING INTO TUESDAY MORNING...MAINLY FROM THE CAMAS
  PRAIRIE SOUTH TOWARD RIGGINS.

* WINDS: SOUTH WINDS SHOULD INCREASE TO 25 TO 35 MPH WITH GUSTS TO
  45 MPH.

* LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND
  VICINITY AND HIGHWAY 95 SLATE CREEK TO RIGGINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
199 
WWUS75 KMSO 160344
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
844 PM MST MON NOV 15 2010

MTZ007-161145-
/O.CON.KMSO.HW.W.0003.101116T1000Z-101116T1500Z/
BUTTE/BLACKFOOT REGION-
844 PM MST MON NOV 15 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MST
TUESDAY...

* IMPACTS/TIMING: STRONG WINDS WILL DEVELOP LATE TONIGHT AND 
  EARLY TUESDAY MORNING...ESPECIALLY ALONG THE INTERSTATE 90 
  CORRIDOR FROM DEER LODGE TO ANACONDA AS WELL AS GARRISON 
  JUNCTION TO MACDONALD PASS. 

* WINDS: SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH WITH 
  GUSTS TO 65 MPH. 

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 
  12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND DANGEROUS CROSS
WINDS ALONG HIGHWAYS. DRIVERS SHOULD EXERCISE EXTREME CAUTION...
ESPECIALLY SEMI TRUCKS AND HIGH PROFILE VEHICLES.

&&

$$

MTZ005-161145-
/O.CON.KMSO.HW.W.0003.101116T0800Z-101116T1500Z/
MISSOULA/BITTERROOT VALLEYS-
844 PM MST MON NOV 15 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST
TUESDAY FOR THE BITTERROOT VALLEY...


* IMPACTS/TIMING: STRONG WINDS CAN BE EXPECTED IN THE BITTERROOT 
  VALLEY LATE TONIGHT AND EARLY TUESDAY MORNING. WITHIN THE 
  BITTERROOT VALLEY...THE STRONGEST WINDS SHOULD BE MAINLY ALONG 
  THE WESTERN HALF OF THE VALLEY OR FROM ABOUT THE BITTERROOT 
  RIVER WESTWARD. ALTHOUGH...SOME HIGH WIND GUSTS ARE ALSO 
  POSSIBLE ON THE EAST SIDE. 

* WINDS: SOUTHWEST WINDS SHOULD INCREASE TO 30 TO 40 MPH WITH 
  GUSTS TO 60 MPH AFTER MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...POWER OUTAGES...
AND DANGEROUS CROSS WINDS ALONG HIGHWAYS. DRIVERS SHOULD EXERCISE
EXTREME CAUTION...ESPECIALLY SEMI TRUCKS AND HIGH PROFILE
VEHICLES.

&&

$$

IDZ007-008-161145-
/O.CON.KMSO.WI.Y.0016.101116T0400Z-101116T1800Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
744 PM PST MON NOV 15 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY...

* IMPACTS/TIMING: STRONG SOUTH WINDS CAN BE EXPECTED THROUGH TUESDAY
  MORNING...MAINLY FROM THE CAMAS PRAIRIE SOUTH TOWARD RIGGINS.

* WINDS: SOUTH WINDS SHOULD INCREASE TO 25 TO 35 MPH WITH GUSTS 
  TO 45 MPH. 

* LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND 
  VICINITY...GREER GRADE...HIGHWAY 12 OROFINO TO KOOSKIA...
  HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
326 
WWUS75 KMSO 161129
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
429 AM MST TUE NOV 16 2010

MTZ007-161500-
/O.CON.KMSO.HW.W.0003.000000T0000Z-101116T1500Z/
BUTTE/BLACKFOOT REGION-
429 AM MST TUE NOV 16 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING. 

* WINDS: SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH WITH 
  GUSTS TO 65 MPH. 

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 
  12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND DANGEROUS CROSS
WINDS ALONG HIGHWAYS. DRIVERS SHOULD EXERCISE EXTREME CAUTION...
ESPECIALLY SEMI TRUCKS AND HIGH PROFILE VEHICLES.

&&

$$

MTZ005-161500-
/O.CON.KMSO.HW.W.0003.000000T0000Z-101116T1500Z/
MISSOULA/BITTERROOT VALLEYS-
429 AM MST TUE NOV 16 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING FOR THE BITTERROOT VALLEY...

A HIGH WIND WARNING FOR THE BITTERROOT VALLEY REMAINS IN EFFECT
UNTIL 8 AM MST THIS MORNING. 

* IMPACTS/TIMING: STRONG WINDS CAN BE EXPECTED IN THE BITTERROOT 
  VALLEY LATE TONIGHT AND EARLY TUESDAY MORNING. WITHIN THE 
  BITTERROOT VALLEY...THE STRONGEST WINDS SHOULD BE MAINLY ALONG 
  THE WESTERN HALF OF THE VALLEY OR FROM ABOUT THE BITTERROOT 
  RIVER WESTWARD. ALTHOUGH...SOME HIGH WIND GUSTS ARE ALSO 
  POSSIBLE ON THE EAST SIDE. 

* WINDS: SOUTHWEST WINDS SHOULD INCREASE TO 30 TO 40 MPH WITH 
  GUSTS TO 60 MPH AFTER MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...POWER OUTAGES...
AND DANGEROUS CROSS WINDS ALONG HIGHWAYS. DRIVERS SHOULD EXERCISE
EXTREME CAUTION...ESPECIALLY SEMI TRUCKS AND HIGH PROFILE
VEHICLES.

&&

$$

IDZ007-008-161500-
/O.CON.KMSO.WI.Y.0016.000000T0000Z-101116T1800Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
329 AM PST TUE NOV 16 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

* WINDS: WEST-SOUTHWEST WINDS WILL CONTINUE WITH SPEEDS OF 25 TO
  35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND 
  VICINITY...GREER GRADE...HIGHWAY 12 OROFINO TO KOOSKIA...
  HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
567 
WWUS75 KMSO 161415
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
715 AM MST TUE NOV 16 2010

MTZ007-161515-
/O.CON.KMSO.HW.W.0003.000000T0000Z-101116T1500Z/
BUTTE/BLACKFOOT REGION-
715 AM MST TUE NOV 16 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING. 

* WINDS: WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 60
  MPH.

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 
  12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND DANGEROUS CROSS
WINDS ALONG HIGHWAYS. DRIVERS SHOULD EXERCISE EXTREME CAUTION...
ESPECIALLY SEMI TRUCKS AND HIGH PROFILE VEHICLES.

&&

$$

MTZ005-161515-
/O.CON.KMSO.HW.W.0003.000000T0000Z-101116T1500Z/
MISSOULA/BITTERROOT VALLEYS-
715 AM MST TUE NOV 16 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING FOR THE BITTERROOT VALLEY...

A HIGH WIND WARNING FOR THE BITTERROOT VALLEY REMAINS IN EFFECT
UNTIL 8 AM MST THIS MORNING. 

* IMPACTS/TIMING: STRONG WINDS CAN BE EXPECTED IN THE BITTERROOT
  VALLEY THIS MORNING. WITHIN THE BITTERROOT VALLEY...THE
  STRONGEST WINDS SHOULD BE MAINLY ALONG THE WESTERN HALF OF THE
  VALLEY. 

* WINDS: LOCAL SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60
  MPH THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...POWER OUTAGES...
AND DANGEROUS CROSS WINDS ALONG HIGHWAYS. DRIVERS SHOULD EXERCISE
EXTREME CAUTION...ESPECIALLY SEMI TRUCKS AND HIGH PROFILE
VEHICLES.

&&

$$

IDZ007-008-161800-
/O.CON.KMSO.WI.Y.0016.000000T0000Z-101116T1800Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
615 AM PST TUE NOV 16 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

* WINDS: WEST-SOUTHWEST WINDS WILL CONTINUE WITH SPEEDS OF 20 TO
  30 MPH WITH GUSTS TO 40 MPH.

* LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND 
  VICINITY...GREER GRADE...HIGHWAY 12 OROFINO TO KOOSKIA...
  HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
924 
WWUS75 KMSO 161454
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
754 AM MST TUE NOV 16 2010


MTZ007-161600-
/O.EXP.KMSO.HW.W.0003.000000T0000Z-101116T1500Z/
BUTTE/BLACKFOOT REGION-
754 AM MST TUE NOV 16 2010

...HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING. 

* IMPACTS/TIMING: STRONG AND GUSTY WINDS WILL CONTINUE TO DIMINISH
  THROUGH THE MORNING.


$$

MTZ005-161600-
/O.EXP.KMSO.HW.W.0003.000000T0000Z-101116T1500Z/
MISSOULA/BITTERROOT VALLEYS-
754 AM MST TUE NOV 16 2010

...HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING FOR THE
BITTERROOT VALLEY...

THE HIGH WIND WARNING FOR THE BITTERROOT VALLEY WILL EXPIRE AT
8 AM MST THIS MORNING. 

* IMPACTS/TIMING: STRONG WINDS WILL CONTINUE TO DIMINISH THROUGH
  THE MORNING.

$$

IDZ007-008-161600-
/O.CAN.KMSO.WI.Y.0016.000000T0000Z-101116T1800Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
654 AM PST TUE NOV 16 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. 



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 15, 3:43 AM PST, 6 hours 55 minutes earlier.

Area forecast discussion, Nov 15, 3:43 AM PST, 6 hours 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MISSOULA MT
443 AM MST MON NOV 15 2010

...MODERATE MOUNTAIN SNOWS TONIGHT AND TUESDAY PRODUCING
   DIFFICULT TRAVEL OVER ALL PASSES...

...BECOMING WINDY IN THE BITTERROOT AND MISSOULA VALLEYS LATE THIS
   EVENING THROUGH TUESDAY MORNING...

.DISCUSSION...STRONG NORTHWEST FLOW ALOFT IS CONTINUING TO BRING LIGHT
PRECIPITATION TO NORTH CENTRAL IDAHO AND SOUTHWEST MONTANA THIS
MORNING AS PRECIPITATION HAS ENDED IN NORTHWEST MONTANA. RECENT
PRECIPITATION IN NORTHWEST MONTANA WILL PRODUCE LOCALIZED VALLEY
FOG THIS MORNING. THE WEATHER SYSTEM WILL MOVE EAST OF THE AREA BY
MID MORNING THOUGH LOW LEVEL MOISTURE ALONG WITH SOME INSTABILITY
THIS AFTERNOON WILL PRODUCE A FEW MOUNTAIN SHOWERS. THIS WILL
MERELY BE A LULL IN THE ACTIVE WEATHER PATTERN ACROSS THE NORTHERN
ROCKIES.

BY LATE AFTERNOON ANOTHER STRONG WEATHER DISTURBANCE WILL BEGIN TO
ENTER THE REGION. THIS SYSTEM WILL CONTAIN NECESSARY INGREDIENTS
FOR A SIGNIFICANT WINTER EVENT. STRONG SURFACE PRESSURE GRADIENTS
AND VERY STRONG WINDS ALOFT ARE ANTICIPATED BY EARLY THIS EVENING.
THE SOUTHERLY PRESSURE GRADIENT WILL PRODUCE STRONG WIND
GUSTS...POSSIBLY UP TO 30 MPH...IN THE BITTERROOT AND MISSOULA
VALLEYS LATE THIS EVENING THROUGH TUESDAY MORNING.

ABUNDANT MOISTURE WILL ACCOMPANY THIS STRONG WEATHER SYSTEM. THE
COMBINATION OF STRONG WEST WINDS AND INSTABILITY...MOISTURE AND LIFT
FROM THE MOUNTAINS WILL PRODUCE SIGNIFICANT SNOWS OVER LATE THIS
AFTERNOON THROUGH MIDDAY TUESDAY. SNOW LEVELS WILL START ABOVE PASS
LEVELS THIS AFTERNOON AND EVENING THEN TRANSITION TO SNOW
OVERNIGHT.

THE ADVISORY FOR MARIAS PASS AND THE GLACIER PARK REGION HAS BEEN
UPGRADED TO A WINTER STORM WARNING. THE COMBINATION OF STRONG
WINDS GUSTING 25-35 MPH AND SNOWFALL WILL PRODUCE BLOWING SNOW AND
NEAR WHITEOUT CONDITIONS AND VERY DIFFICULT TRAVEL CONDITIONS OVER
MARIAS PASS OVERNIGHT AND TUESDAY WITH 8-12 INCHES OF SNOW IS
POSSIBLE IN THIS AREA. ALL OTHER ADVISORIES LOOK TO BE ON TRACK
AND WILL CONTINUE THROUGH TUESDAY. VALLEYS WILL SEE WIDESPREAD
RAINFALL AFTER MIDNIGHT THROUGH TUESDAY MORNING. THE ONLY
EXCEPTION WILL BE THE BUTTE REGION WHERE PRECIPITATION WILL NOT
BEGIN UNTIL LATE MONDAY NIGHT. TEMPERATURES WILL BE COLD ENOUGH
THERE TO PRODUCE SNOW...POSSIBLY AN INCH OR TWO. TEMPERATURES WILL
DECREASE BEHIND THE EXITING WEATHER SYSTEM TUESDAY AFTERNOON AND
PRECIPITATION WILL BECOME SHOWERY. RAIN SHOWERS WILL TRANSITION TO
SNOW SHOWERS IN THE VALLEYS THOUGH LITTLE...IF ANY...SNOW
ACCUMULATIONS WILL OCCUR.

WEDNESDAY THROUGH SUNDAY...NOT MANY CHANGES MADE TO THE EXTENDED FORECAST.
AS MODELS STILL ADVERTISE AN ACTIVE PATTERN FOR THE REMAINDER OF
THE WEEK. THE NEXT SIGNIFICANT WAVE...SUPPORTED BY A STRONG UPPER
LEVEL JET...WILL USHER A SURFACE COLD FRONT THROUGH THE REGION
THURSDAY INTO FRIDAY. INITIAL PRECIPITATION WILL FALL AS A MIX IN
THE VALLEYS BEFORE POSSIBLY TRANSITIONING TO ALL SNOW AS COLDER
AIR TAKES HOLD. ANOTHER WAVE OF LOW PRESSURE RELOADS INTO THE LONG
WAVE TROUGH LATE FRIDAY INTO SATURDAY...PULLING COLDER CANADIAN
AIR ACROSS THE CONTINENTAL DIVIDE INTO THE NORTHERN ROCKIES.
COLDER TEMPERATURES ARE EXPECTED NEXT WEEKEND...WITH VALUES 10 TO
15 DEGREES BELOW NORMAL POSSIBLE.

&&

.AVIATION...POCKETS OF PATCHY FOG AND LOW STRATUS WILL LINGER
THROUGH THE MORNING HOURS ACROSS THE NORTHERN ROCKIES BEFORE
DISSIPATING MID MORNING. LINGERING MOUNTAIN SHOWERS WILL BE
POSSIBLE DURING THE DAY...WITH LITTLE TO NO PRECIPITATION ACTIVITY
NEAR THE TERMINALS. EXPECT LIGHT WINDS AND MOSTLY CLOUDY SKIES
THROUGHOUT THE DAY BEFORE THE NEXT UPPER LEVEL WAVE INCREASES
SOUTHERLY SURFACE WINDS AND PRECIPITATION COVERAGE FROM WEST TO
EAST AFTER 16/0300Z.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM MST
     TUESDAY BUTTE/BLACKFOOT REGION.

     WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM MST
     TUESDAY ABOVE 5000 FEET FOR THE BITTERROOT/SAPPHIRE
     MOUNTAINS.

     WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM MST
     TUESDAY ABOVE 4000 FEET FOR THE LOWER CLARK FORK REGION.

     WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 5 PM MST
     TUESDAY WEST GLACIER REGION.

     WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM MST
     TUESDAY POTOMAC/SEELEY LAKE REGION.

ID...NONE.
&&

SHORT TERM...RPN
LONG TERM....NOLTE
AVIATION...NOLTE

Nearby

Wind Advisories in Idaho, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.